Affordable Hearing Aids in Akron Ohio - Hearing Aids for All Budgets

TINNITUS CAUSES AND CONTROL DEVICES FOR THE RELIEF OF HEAD NOISES
EAR NOISE



ALL OF OUR PREMIUM (R.I.C.) HEARING AIDS GIVE YOU FREEDON OF TINITTUS...




CONSULT YOUR DOCTOR BEFORE TAKING YOURSELF OFF ANY MEDICATION















  • Author: Tony Fisher BC-H.I.S.


Certain prescription drugs can, over time, have an ototoxic effect on your hearing, causing hearing loss and ear ringing from tinnitus. Ototoxicity may be reversible or may be permanent, depending on the type of medication used, dosage and duration of treatment. There are many medications that have been listed as potentially ototoxic drugs, including antidepressants, antibiotics, and many painkillers. What are ototoxic drugs? Ototoxic medications have a toxic effect on the nerve cells of your inner ears. Over time, long-term usage of certain prescription medications can result in tinnitus or hearing loss. Please speak with your doctor before discontinuing or reducing your intake of any medication.

Here is a list of medications that can potentially cause tinnitus.
  1. Salicylates – Aspirin and aspirin containing products
  2. Non-Steroidal Anti-Inflammatory Drugs (NSAIDS) – Advil, Aleve, Anaprox, Clinoril, Feldene, Indocin, Lodine, Motrin, Nalfon, Naprosyn, Nuprin, Poradol, Voltarin.
  3. Antibiotics – Aminoglycosides, Erythromycin, Vancomycin
    1. Aminoglycosides – Streptomycin, Kanamycin, Neomycin, Gantamycin, Tobramysin, Amikacin, and Netilmicin
    2. Erythromycin – EES, Eryc, E-mycin, Ilosone, Pediazole and new derivatives of Erythromycin, Biaxin, and Zithromax
    3. Vancomycin – Vincocin
  4. Loop Diuretics – Lasix, Endecrin, and Bumex
  5.  Chemotherapy Agents – Cisplatin, Nitrogen Mustard, and Vincristine
  6.  Quinine – Aralen, Atabrine (for treatment of malaria), Legatrin, and Q-Vel Muscle Relaxant (for treatment of night cramps)

 Ototoxic drugs that worsen tinnitus

Many prescription and nonprescription medicines can worsen ringing in the ears (tinnitus).Starting a new medication or increasing your dose of ototoxic prescription drugs can make symptoms of tinnitus more pronounced.

Medicines that commonly cause tinnitus or make tinnitus worse include some of the following:
  • Antibiotics
  • Antidepressants.
  • Anti-inflammatory medicines
  • Blood pressure medicine
  • Heart medicines
  • Local anesthetic agents
  • Medicines used to treat cancer
  • Medicine used to treat Parkinson’s disease
  • Radiation therapy to the head or neck.
  • Some vitamins or mineral supplements, such as niacin or vitamin A.
  • Water pills (diuretics)
The signs of ototoxicity, in order of frequency Symptoms of ototoxic drug reaction include:
a)  Development of tinnitus in one or both ears.

b)  Intensification of existing tinnitus.

c)  Fullness or pressure in the ears other than being caused by infection.

d) Awareness of hearing loss in an unaffected ear.

e) Development of vertigo or a spinning sensation usually aggravated by motion which may or may not be accompanied by nausea.” It is strongly suggested that if any of these symptoms develop while taking any medication, call your doctor immediately.Antioxidants help with tinnitus If you must take ototoxic medications, it is a good idea to also take antioxidants, in order to lower your chances for developing tinnitus.


Even people with mild tinnitus may feel they can't escape the noise..

By Melissa Karp, AuD - Reviewed by a board-certified physician. Updated March 09, 2015
Tinnitus can have many different effects on a person’s life. Although no two people may complain of exactly the same problem, the main categories of impact are difficulty concentrating, emotional reactions, and disrupted sleep.
Usually, effects of tinnitus include emotional reactions. For example, difficulty concentrating can lead to frustration and anger.

Concentration: Imagine you are sitting in a quiet office writing a report.  in the distance a car alarm goes off. You notice it, but car alarms go off all the time so you don’t pay much attention to it. If the alarm continues, however, the sound may distract you from your work. Constant tinnitus is like an “endless car alarm”. The sound is not welcome. It cannot be turned off. The challenge is to function in spite of the unwelcome sound. People are different in their ability to ignore certain sounds.
For example, some students like to study with the TV on while others need quiet. Likewise, people are different in the way they ignore tinnitus. For some, it is easy to ignore, while for others it is a distracting sound. When tinnitus distracts you, it can affect any task that needs concentration, such as reading, writing, studying, learning, or problem-solving. Tinnitus does not make it more difficult to hear. It can, however, indirectly affect our hearing if it affects our concentration. It can interfere with focused listening. For this reason, tinnitus can affect our ability to communicate with others.

Emotional Reaction: At first, the sound from a car alarm is distracting. If the sound persists, it can become annoying. This type of cycle can happen with tinnitus. Emotional reactions can include frustration, worry, and anger. advertisement advertisement Some people report anxiety or depression because of tinnitus. As mentioned above, effects of tinnitus usually include emotional reactions. For this reason, tinnitus management should focus on managing reactions to tinnitus.

Disrupted Sleep: People with tinnitus often experience sleep problems. The sharp contrast between tinnitus and a quiet room attracts attention; when you go to bed at night, you are usually in a quiet room. This situation can make it very difficult to ignore tinnitus. Being aware of tinnitus can make it hard to fall asleep. It can also make it hard to return to sleep if you wake up in the middle of the night. If tinnitus disrupts sleep each night, you may become sleep deprived. This can make it harder to function normally throughout the day. Why Does Tinnitus Become a Problem?We discussed how tinnitus can become a problem.

Now we will discuss why it becomes a problem.

1.Many tinnitus patients report their tinnitus “came out of nowhere.” The tinnitus is a new sound. The new sound is can be surprising, and it comes from inside the head – that really gets our attention. advertisement advertisement 

2.If the tinnitus is perceived as a threat, it will keep our attention. Tinnitus can be perceived as a threat if it evokes fear of a serious medical or psychological problem. Patients often report worries that tinnitus means that they “have a brain tumor” or “are going crazy”.

3.The more you pay attention to tinnitus, the more it tends to be a problem. Lifestyle factors that may tend to make you pay more attention to tinnitus unemployment

4.Lack of control is one more reason why tinnitus can become a problem. Even people with mild tinnitus feel they can’t control or escape it; this leads to being frustrated, angry, and discouraged.We talked about the car alarm in the distance becoming increasingly bothersome. The alarm becomes a problem when it is someone else’s car and you have no control over it. If it is your own car you would be able to turn off the alarm and end the problem. The difference in how you react depends on whether or not you feel that you have control. 



You might also consider having your hearing monitored

with regular audiological evaluations.



Call Us At:
(330)-784-5111 

or email me at: tonyallears@gmail.com